The Roller Coaster Ride of Diabetes! Whoo! Whoo!
I am a Type 1 diabetic diagnosed back in the early 60's as a child. I am living in Montreal, Canada and enjoy scribbling about diabetes from time to time. I’ve had my ups / downs just like any person would experience with going through life - diabetic or not. My motto in life? Diabetes does not control me – I control it!!
You can find more posts/discussions at my Facebook page called "The Roller Coaster Ride of Diabetes" and also on Twitter under my name of FatCatAnna. Feel free to "friend" me at both places - since I love to meet up with new folks all around our big blue marble!
I've been undergoing physio for a tennis elbow problem (see earlier blog at this link). Well, that all ended this past Friday - since the anti-inflammatory medication I was prescribed by a walk in clinic doctor seem to be doing the job (if not - I have to wait for an appointment in August for a cortizone shot - which I'd like to avoid if I can). I'll still have to keep up with the exercises that my physio therapist had given to me - to strengthen up the muscles in the elbow area - but for now - I can type away much longer (and I'm not wearing the tension elbow band - since I left it at the sailboat last week - oops). The main thing - I have my work station set up - so that is one step in the right direction.I had asked the prescribing doctor at the time if the medication she prescribed would affect my blood sugars - and she said it wouldn't. I must have been doubting this doctor in my mind since I asked the same question to the pharmacist when I picked up the prescription. They said the same thing.Well, THEY ARE WRONG!!! My blood sugars since starting on them have been more wild then the craziest roller coaster ride I've been on. I am unable to get my blood sugars to my happy zone - so riding in the 180 - 250 range - even with corrections via syringe - increasing basal rate. I was not a happy camper - if you follow me in Twitter or Facebook - you would have seen my meows of frustration.Today, I was in a discussion on one of the diabetic groups I follow on Facebook for insulin pumpers - and a gal was having problems with her own BG's (maybe due to an infection we think - but not certain). I told the group of my problems lately - and found out that anti-inflammatory I'm taking is a steriod and these WILL alter your blood sugars ((though the website for what I'm taking doesn't seem to mention this). Also, a pharmacist friend (also a T1D and having probs with her own blood sugars) had mentioned that even if what I'm taking is NSAID, or non-steroidal anti-inflammatory, we all differ in how we react to medications we take. Another point she made, which makes sense, it could be from the cortisol release from the pain or inflammation I'm taking and not directly related to the medication. All good points to consider, and great to have a medically trained member on some of the groups I belong to!One fellow mentioned that I should up my basal rate on my insulin pump by 30% while I was taking these meds. So, off I went since 10% isn't working for me, changed my settings on Michael George and he started alarming. WTF? He was only set for no more then 1 unit of insulin per hour for my Maximum basal rate - so he was alarming that he would not deliver due to my settings. I've never had this type of warning before - so learned something new today. I also had to change the Total Daily Dose (TDD) setting so George is permitted - otherwise he'll alarm again. Now you can see, that we humans still rule what our pumps do for us, without our permission to override the program we've set up for them - they will alarm, and alarm, until you follow the simple procedures to change your settings. There are alot of safety factors in operating and using an insulin pump - to protect the user.I have to admit. Since I had DKA as a teenager in the 80's - I don't think I've ever used this much insulin before. I'm not sure if it's also to do with the weight gain from menopause - but feel probably the hormonal issue is what is adding to my blood sugars going wacky.All I know is, hopefully I will be able to eat my meals abit better now. I mean, why shove food into my body, when my blood sugars are so high? Food only contributes to make my blood sugars wacky!! I know, I know, we need some sort of energy food, so I'm doing my best, but very difficult especially when I have to eat in order to take the anti-inflammatory medication since you can't take these pills without food - or nasty tummy problems occur.Ahhh - the life as a diabetic on a roller coaster ride - sometimes it's not all fun and games - but we survive - especially when we've got mates out their in the D-OC (diabetic online community) that come to your rescue with advise when you need it!
By: FatCatAnna: Jun, 12, 2012 14:39 PM
I just posted this on my Facebook wall - but have overdone it today on the PC - elbow is needing to rest. Sadly, anti-inflammatory pills helped while I was on them (had 2 weeks supply - which ended last Friday) - but without them - back to pain/discomfort. I have to now patiently await to see specialist in ... MID AUGUST - for a possible cortizone shot (hello high blood sugars). I found out yesterday from my gyno that menopause causes tendon problems - which is probably what is causing my elbow probs (old age ... YOU SUCK). Main thing - I'm cancer free down in the nether regions - yipee - so really what have I got to whine about?
George Michael (1)
blood sugars (1)
tennis elbow (1)
She’s got legs and she knows how to use them (the semi-Fashionista and her pump)!
Shame on Johnson & Johnson / Animas
REMOVAL – clinical trial for T1D's in UK, Australia, Canada, Denmark and Netherlands
Riding thru' the mountains of the Adirondacks
My Porky Pig fingers are tired
Smooth sailing with CATSCA / TSA
Is insulin a youth preserver?
Official response from Animas with 2020 s/w issue
A birthday treat gone evil ...
Stainless steel infusion sets are more FOREIGN then a teflon one? I beg to differ